MAUDE Adverse Event Report: MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number TPL0059
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.A1: patient initials is unavailable.H3, h6: a medtronic representative went to the site to perform a system check out and they found the system passed a built in self test, accuracy test, stress test, and navigation protocol test.The inaccuracy could not be replicated.The pneumatic panel was replaced to address a pressure issue, that was unrelated to the inaccuracy.The system functions as intended.B01, c19, d14 are applicable to the system checkout.The exports/logs were returned for clinical analysis.The analysis determined that the root cause for the deviations experienced in the or is a patient shift that happened after scanning was completed.The fact that both l4-right and l4-left trajectories deviated to the same direction, further highlights the shift as the cause.In the second attempt, l4 screws were accurate in their placement, which further weakens a platform shift argument as it indicates that the platform was stable and the robot was accurate.Lastly, as this was a high bmi patient, a waterbed effect can be a contributing factor to patient shift.B01, c13, d11 are applicable to the clinical analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a guidance system being used during a spinal procedure.It was reported that there were deviations during a l4-l5 tlif single level procedure.When looking at the plan and navigation, everything looked to be on track, but when the surgeon used the drill to burr down the bone and make an entry point, the monitoring was showing unusual activity.The plan was redone with the o-arm.When the manufacturer representative went back to the screens until the part where the images are sent, but before sending them, they realized the plan did not match the trajectory.Adjustments were made to the plan and the case was continued.The plan looked good, but the post-op scans showed a deviation of right and left l4 screws.The l4 screw was off in the axial direction by a couple of millimeters.Monitoring showed some activity and the deviation was confirmed with an imaging spin.A new plan was made and the screws were able to be placed.The cause of the inaccuracy was unknown.There was no patient harm and the procedure was delayed less than an hour.

Brand Name
MAZOR X SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS  3079830
Manufacturer (Section G)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS   3079830
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21400894
Report Number3005075696-2025-00199
Device Sequence Number12841312
Product Code OLO
UDI-Device Identifier07290109181158
UDI-Public07290109181158
Combination Product (Y/N)N
PMA/510(K) Number
K182077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPL0059
Device Catalogue NumberTPL0059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2022
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight91 KG